Alert archive / Utah / Red Flag Warnings in 2007

Red Flag Warning 5, NWS Salt Lake City, UT

May 17, 2007

NWS Salt Lake City, UT issued this red flag warning at May 17, 2007, 2:51 AM MDT. It took effect at May 17, 2007, 1:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 17, 2007, 2:51 AM MDT (08:51 UTC)
In effect from
May 17, 2007, 1:00 PM MDT
Expired
May 17, 2007, 10:00 PM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 170851
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
251 AM MDT THU MAY 17 2007

UTZ435-437-439-440-171900-
/O.NEW.KSLC.FW.W.0005.070517T1900Z-070518T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
251 AM MDT THU MAY 17 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM
MDT THIS EVENING FOR LOW RH AND GUSTY SOUTHERLY WINDS. THIS WARNING
INCLUDES FIRE WEATHER ZONES 435...439...440 AND 437 WEST OF I-15 
AND BELOW 7000 FT...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR LOW RH AND GUSTY WINDS...WHICH IS IN EFFECT FROM 1 PM
THIS AFTERNOON TO 10 PM MDT THIS EVENING. THIS WARNING INCLUDES
FIRE WEATHER ZONES 435...439...440 AND 437 WEST OF I-15 AND BELOW
7000 FT.

EXTREMELY DRY CONDITIONS CONTINUE ACROSS MUCH OF SOUTHWEST UTAH.
HUMIDITIES WILL FALL TO BELOW 15 PERCENT BY LATE MORNING THURSDAY.
SOUTH AND SOUTHWEST WINDS WILL INCREASE INTO THE AFTERNOONN...WITH
GUSTS TO AND SLIGHTLY ABOVE 30 MPH BY MID-AFTERNOON. RED FLAG
CRITERIA IS NOT EXPECTED TO BE WIDESPREAD...BUT RATHER LOCALIZED
TO AREAS EXPOSED TO THE SOUTH OR SOUTHWEST.

IN ADDITION...ISOLATED DRY THUNDERSTORMS DEVELOPING THE AFTERNOON
HOURS WILL BRING THE THREAT FOR LIGHTNING. LITTLE OR NO RAIN IS
EXPECTED. WHERE THUNDERSTORMS DO DEVELOP...GUSTY OUTFLOW WINDS
WITH ERRATIC DIRECTIONS ARE POSSIBLE.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 
WWUS85 KSLC 171848
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1248 PM MDT THU MAY 17 2007

UTZ435-437-439-440-180400-
/O.CON.KSLC.FW.W.0005.070517T1900Z-070518T0400Z/
SOUTHWEST DESERTS AND MOUNTAINS-
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
SOUTH CENTRAL UTAH-
1248 PM MDT THU MAY 17 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR LOW HUMIDITY AND GUSTY SOUTHERLY WINDS. THIS WARNING
INCLUDES FIRE WEATHER ZONES 435...439...440 AND 437 WEST OF I-15 
AND BELOW 7000 FT...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING ACROSS PORTIONS OF SOUTHWESTERN UTAH FOR LOW HUMIDITY AND
LOCALLY GUSTY SOUTH WINDS. THIS WARNING INCLUDES FIRE WEATHER
ZONES 435...439...440 AND 437 WEST OF I-15 AND BELOW 7000 FT.

EXTREMELY DRY CONDITIONS CONTINUE ACROSS MUCH OF SOUTHWEST UTAH
WITH HUMIDITIES BELOW 15 PERCENT COMMON. SOUTH AND SOUTHWEST
WINDS WILL INCREASE INTO THE AFTERNOONN...WITH LOCAL GUSTS AROUND 
30 MPH CREATING POCKETS OF EXTREME FIRE WEATHER CONDITIONS.

THUNDERSTORM DEVELOPMENT SHOULD REMAIN OVER THE MOUNTAINS TO THE
EAST OF THESE AREAS WITH LITTLE OR NO THREAT OF LIGHTNING.
HOWEVER...ISOLATED HIGH BASED SHOWERS COULD FORM IN THE WARNING
AREA BRINGING A THREAT OF GUSTY ERRATIC OUTFLOW WINDS.

WINDS WILL DROP BELOW CRITICAL LEVELS AFTER 2100 THIS EVENING AND
ANY HIGH BASED SHOWERS WILL DISSIPATE.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 16, 8:54 PM MDT, 5 hours 57 minutes earlier.

Area forecast discussion, May 16, 8:54 PM MDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
854 PM MDT WED MAY 16 2007

.SYNOPSIS...HIGH PRESSURE ALOFT WILL REMAIN CENTERED OVER UTAH
THROUGH FRIDAY THEN START TO SHIFT EAST ON SATURDAY. A PACIFIC COLD
FRONT WILL MOVE ACROSS THE AREA LATE SUNDAY THROUGH MONDAY.

&&

.DISCUSSION...WEAK CONVECTION INCREASED TODAY MAINLY MOUNTAINS AND
EAST. ABOUT 200 LIGHTNING STRIKES OCCURRED OVER THE FORECAST AREA
MOSTLY FROM BRYCE TO SOLDIER SUMMIT AND OVER THE SWELL AND
HANKSVILLE DESERT. RAINFALL WAS VERY LIGHT. 6 RAWS AND COOP SITES
HAD RAINFALL OF .04 INCHES OR LESS. SOME GUSTY WINDS CONTINUE THIS
EVENING AND A FEW SPRINKLES OVER THE HIGH TERRAIN. UPDATED EARLIER
TO REMOVE SHOWERS THIS EVENING WEST OF THE MOUNTAINS AND ALONG THE
IDAHO BORDER. A FEW SPRINKLES COULD PERSIST OVER THE WARM DESERTS
TONIGHT AS THE MOUNTAINS COOL BUT NO FURTHER UPDATES ARE EXPECTED
FOR THIS EVENING.

&&

.AVIATION...NORTHERLY LAKE WINDS WILL CONTINUE AT SLC TERMINAL
THROUGH AROUND 05Z. SOUTHEASTERLY DRAINAGE WINDS EXPECTED FROM 05Z
THROUGH THE NIGHT.

&&

.FIRE WEATHER...HIGH BASED AFTERNOON CONVECTION IS POSSIBLE EACH DAY
INTO THE WEEKEND. WINDS REMAINING MOSTLY BELOW RED FLAG CRITERIA.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

GIBSON

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Red Flag Warnings in Utah, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.